Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 206, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 19, 2021, 2:19 PM CDT for Bell County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2021, 2:19 PM CDT (19:19 UTC)
- Expired
- Jul 19, 2021, 3:01 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 34 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:20 PM CDT | TSTM WND DMG | Harker Heights, TX | THREE INCH TREE LIMBS BROKEN; POWER POLES ALSO BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WUUS54 KFWD 191919
SVRFWD
TXC027-192015-
/O.NEW.KFWD.SV.W.0206.210719T1919Z-210719T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
219 PM CDT Mon Jul 19 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southwestern Bell County in central Texas...
* Until 315 PM CDT.
* At 219 PM CDT, a severe thunderstorm was located near Harker
Heights, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Killeen, Harker Heights, Nolanville, Bartlett and Salado.
This includes Interstate 35 between mile markers 278 and 286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3087 9762 3090 9780 3103 9780 3111 9759
3079 9742
TIME...MOT...LOC 1919Z 343DEG 12KT 3102 9767
HAIL...0.75IN
WIND...60MPH
$$
Bonnette2 follow-up statements
358
WWUS54 KFWD 191939
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
239 PM CDT Mon Jul 19 2021
TXC027-192015-
/O.CON.KFWD.SV.W.0206.000000T0000Z-210719T2015Z/
Bell TX-
239 PM CDT Mon Jul 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN BELL COUNTY...
At 238 PM CDT, a severe thunderstorm was located between Harker
heights and Salado, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bartlett and Salado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3087 9762 3090 9780 3098 9780 3099 9770
3104 9755 3079 9742
TIME...MOT...LOC 1938Z 343DEG 12KT 3096 9765
HAIL...0.75IN
WIND...60MPH
$$
Bonnette664
WWUS54 KFWD 192001
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
301 PM CDT Mon Jul 19 2021
TXC027-192011-
/O.CAN.KFWD.SV.W.0206.000000T0000Z-210719T2015Z/
Bell TX-
301 PM CDT Mon Jul 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BELL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 3087 9762 3090 9780 3098 9780 3099 9770
3104 9755 3079 9742
TIME...MOT...LOC 2000Z 343DEG 12KT 3089 9762
$$
PraterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:33 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 19, 1:33 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 133 PM CDT Mon Jul 19 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Rest of today through Tuesday/ A wet and cloudy Monday for some of us across North and Central TX. For the rest of the afternoon...expect more showers and storms with the highest chances across the southern zones. A weak frontal boundary will continue to sag southward and exit our area late this evening. Locally heavy rain and minor flooding will continue to be a concern. We can't rule out a few strong storms across Central TX where plenty of instability remains in place. Gusty winds will be the main threat with this activity. While most of the convection is expected to move out of our area late tonight, a few lingering showers/storms will be possible across the far southern counties. Additionally, we can't rule out some patchy fog early Tuesday morning across portions of Central/East TX due to light winds and high humidity. A bit drier air will filter in on Tuesday as a surface high pressure to our north maintains northeast winds across our area. Much of the region will remain precipitation free, but we can't rule out some isolated showers/storms especially across Central TX. Otherwise, expect plenty of sunshine and highs in the upper 80s to low 90s. Sanchez && .LONG TERM... /Issued 326 AM CDT Mon Jul 19 2021/ /Tuesday Onward/ North and Central Texas will remain wedged between a ridge to our west and a trough to our east. This will help draw continued disturbances from the north, each temporarily increasing rain chances across portions of our area. As we begin the day on Tuesday, the cold front will likely have reached the coastal region, leaving northerly winds in place across our area. High temperatures on Tuesday are expected to be in the upper 80s to lower 90s throughout the region. A slow moving mid-level disturbance will be making its way from southern Arkansas toward North and Central Texas during the day. With ongoing dynamic cooling aloft along atop abundant low level moisture, scattered showers and storms will remain possible across Central and East Texas. Severe weather is not anticipated but brief heavy rainfall will be possible. With the upper disturbance cutting off into a detached low Tuesday night, the low will continue moving westward across our region Wednesday and Thursday. Scattered showers and storms will continue to develop mainly in the afternoon. The greatest rain chances will remain across Central and East Texas. Highs Wednesday and Thursday will continue to range from the upper 80s to lower 90s. The coolest temperatures will likely remain across Central Texas, where cloud cover will be the greatest. A warming trend will commence on Friday as the detached low continues moving westward toward New Mexico. Low rain chances will linger mainly along and south of I-20 and east of I-35. Highs on Friday will remain in the 80s across Central Texas, with lower to middle 90s across North Texas. As we head into the weekend, some lingering showers and storms will be possible across East Texas Saturday afternoon, with the rest of the region remaining dry. Highs are expected to be in the mid 90s Saturday, with a few readings in the upper 90s Sunday. By next week, we'll be monitoring the potential for a few triple digits showing up across the region Monday and Tuesday. Will we finally reach 100 degrees in DFW? It's yet too early to confidently say yes, but it does look like much of the region will likely begin a stretch of above normal temperatures for the first time this Summer that will persist through the end of next week. Hernandez && .AVIATION... /NEW/ /18Z TAFs/ Concerns...convective potential through this evening. VFR conditions will generally prevail through this forecast period, but brief periods of MVFR cigs will be possible as precipitation moves near/over the TAF sites this afternoon and evening. The potential for isolated to scattered convection will continue through the next several hours as the frontal boundary and upper level trough moves across the region. Opted to remove VCTS for the DFW Metroplex sites as most of the activity behind the frontal boundary will remain as showers, however we will have to monitor the trends through the afternoon and evening hours. Models are in good agreement that the best coverage of convection will stay south and east of the TAF sites, but kept VCTS for ACT at this time. We can't rule out patchy fog late tonight or early tomorrow morning across parts of Central/East TX. For now, we introduced 4SM BR at ACT to account this potential. Otherwise, expect light north winds between 5-8KT through tomorrow with the exception of occasional strong gusty winds embedded in any thunderstorm. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 89 72 91 74 / 20 20 5 10 5 Waco 73 88 71 89 72 / 30 20 10 30 5 Paris 70 87 69 87 71 / 20 20 5 20 10 Denton 71 90 69 91 71 / 20 10 5 10 5 McKinney 71 88 70 90 72 / 20 10 5 10 10 Dallas 74 90 74 91 75 / 20 20 5 20 10 Terrell 71 88 69 89 71 / 30 20 5 20 10 Corsicana 72 88 71 88 72 / 40 30 10 30 10 Temple 72 89 69 88 70 / 50 20 10 30 5 Mineral Wells 69 88 68 88 69 / 20 10 5 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 19, 3:28 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 328 AM CDT Mon Jul 19 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 328 AM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms will continue to be possible throughout today across North and Central Texas. The severe weather threat will be low, but strong winds and small hail cannot be ruled out from the stronger storms. Heavy rain may lead to isolated instances of flooding if any one storm or complex of storms impacts a concentrated area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Storms will remain in the forecast each afternoon through Saturday. The area with the highest storm chances will be Central and East Texas. Severe weather is not expected, but gusty winds and brief heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 1:16 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
116 PM CDT Mon Jul 19 2021
TXZ158-191900-
Bell TX-
116 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELL COUNTY UNTIL
200 PM CDT...
At 115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little River-Academy, moving south at 15 mph.
Winds in excess of 40 mph and hail less than half an inch will be
possible with this storm.
Locations impacted include...
Temple, Belton, Bartlett, Salado, Little River-Academy and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3079 9743 3083 9752 3105 9752 3107 9734
3090 9724 3089 9726 3075 9732
TIME...MOT...LOC 1815Z 346DEG 12KT 3102 9743
BonnetteSpecial weather statement, Jul 19, 1:57 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
157 PM CDT Mon Jul 19 2021
TXZ158-191930-
Bell TX-
157 PM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BELL COUNTY UNTIL 230 PM
CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Killeen, moving southeast at 10 mph.
Winds in excess of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Killeen, Copperas Cove, Harker Heights, Belton, Fort Hood, Nolanville
and Salado.
LAT...LON 3087 9763 3091 9783 3099 9788 3103 9791
3107 9791 3121 9763 3093 9743 3083 9752
TIME...MOT...LOC 1856Z 332DEG 10KT 3112 9769
BonnetteThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:23 AM CDT | Special Weather Statement | FWD | Jack, Young | 52 min |
| Jul 19, 11:47 AM CDT | Areal Flood Advisory | FWD | Navarro | 5 hr |
| Jul 19, 12:47 PM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Van Zandt | 3 hr |
| Jul 19, 1:16 PM CDT | Special Weather Statement | FWD | Bell | 44 min |
| Jul 19, 1:57 PM CDT | Special Weather Statement | FWD | Bell | 33 min |
| Jul 19, 4:47 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Tarrant | 3 hr |
| Jul 19, 5:47 PM CDT | Special Weather Statement | FWD | Bosque | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.